Hail, Boone
- When
- July 31, 5:58 AM CST
- Where
- Boone County, Albion
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.700, -98.000
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 31, 1:55 AM CST, 4 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 255 AM CDT THU JUL 31 2003 MAIN FORECAST PROBLEMS SURROUND THUNDERSTORM CHANCES TODAY INTO FRIDAY. CLEAR SKIES COVERED MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA EARLY THIS MORNING...THOUGH A FEW MID-LEVEL CLOUDS WERE STARTING TO DEVELOP OVER PARTS OF NORTHERN NEBRASKA AND SOUTHERN SOUTH DAKOTA. AT THE SURFACE A COLD FRONT WAS WORKING ITS WAY SOUTH THROUGH THE DAKOTAS AND MINNESOTA. AHEAD OF THIS FEATURE...THE 00Z ETA/GFS WERE STILL INDICATING WARM AIR/MOISTURE ADVECTION WILL TAKE PLACE THIS MORNING AS +24C TEMPS AND +17C DEWPOINTS AS PER THE 00Z LBF SOUNDING GET ADVECTED EAST ON INCREASING WESTERLY 850 MB WINDS. THIS MAY BE ABLE TO POP A FEW SHOWERS OR STORMS THIS MORNING...ESPECIALLY NOW THAT SOME MID-LEVEL CLOUDINESS HAS STARTED TO FORM...BUT THINK MORE THAN ANYTHING ITS PROBABLY JUST HELPING SET THE STAGE FOR A BETTER CHANCE OF THUNDERSTORMS THIS AFTERNOON. THE COLD FRONT TO THE NORTH WILL MAKE STEADY PROGRESS TODAY...AND BY THIS AFTERNOON IS FORECAST TO BE MOVING INTO NORTHEAST NEBRASKA AND NORTHWEST IOWA...WHILE A WEAK SURFACE TROF PUSHES OUT AHEAD OF THE FRONT. LOW LEVEL CONVERGENCE WILL INCREASE AHEAD OF THE BOUNDARIES...INSTABILITY WITH SBCAPES OF 3000 J/KG ARE FORECAST AND 0-6KM SHEAR VALUES MAY APPROACH 50KTS. THIS SHOULD GIVE THE AREA AT LEAST SOME POTENTIAL FOR THUNDERSTORMS AND SEVERE WEATHER THIS AFTERNOON INTO TONIGHT. DIFFERENCES BETWEEN THE 00Z ETA AND GFS ARISE ON FRIDAY WITH THE GFS HOLDING SOME LOW LEVEL CONVERGENCE ACROSS THE AREA INTO EARLY FRIDAY...WHILE THE ETA TENDS TO PUSH THE FORCING SOUTH OF THE AREA BY FRIDAY MORNING. WILL STILL TEND TO FOLLOW CLOSER TO THE ETA SCENARIO FOR NOW WHICH IS DRIER...BUT WILL PROBABLY NEED TO KEEP A SMALL POP GOING ACROSS THE SOUTH ON FRIDAY MORNING DUE TO THE MESO-ETA AND GFS BOTH HINTING AT A POSSIBLE MCS CLIPPING THE AREA AS IT ROLLS DOWN FROM THE HIGH PLAINS. NOT REAL CONFIDENT IN THIS...BUT THE MESO-ETA AND GFS BOTH SHOW A CONVECTIVELY ENHANCED VORTICITY CENTER MOVING THROUGH NORTH CENTRAL KANSAS FRIDAY MORNING. KEPT THE REST OF THE FORECAST DRY FOR NOW...THOUGH AS PER USUAL LATELY WEAK WAVES IN THE NORTHWESTLY FLOW WILL HAVE TO BE WATCHED THROUGH THE FORECAST PERIOD. OMA...NONE. KING
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-311730- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 505 AM CDT THU JUL 31 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY INTO TONIGHT ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA. SOME OF THE STORMS COULD BE SEVERE WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO NOT OUT OF THE QUESTION. WARM...MOIST AIR RETURNING TO THE AREA IN THE UPPER PART OF THE ATMOSPHERE WILL HELP SPARK A FEW THUNDERSTORMS THIS MORNING. AN APPROACHING COLD FRONT WILL THEN BRING ANOTHER CHANCE OF THUNDERSTORMS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW THUNDERSTORMS ARE POSSIBLE FRIDAY MORNING ACROSS SOUTHEAST NEBRASKA...GENERALLY TO THE SOUTH OF A LINE FROM CRETE TO AUBURN...BUT SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO TONIGHT ACROSS THE ENTIRE OUTLOOK AREA. KING
The Omaha radar (KOAX), 142 km away, was scanning. The volume nearest the first event began at 11:59 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368924.